Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On Wellbutrin. Is it safe to take diet pill OxyElite Pro along with multivitamin medication?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Question
I'm on Wellbutrin SR 300 mg, and I wanted to know if it's okay for me to take OxyElite Pro(a diet pill). I also take pure sublingual Hoodia, as well as lots vitamins(MultiVitamin, Vitamin D, CLA, Vitamin C, Calcium-Magnesium, and B-12).
Oxyelite pro contains 100 mg caffeine per pill, and a proprietary blend(119.5 mg) of: Bauhinia Purpurea L.(laef and pod) extract, Bacopa(leaf) (bacopa monnieri) extract, 1.3 Dimethylamylamine XXXXXXX Cirsium Oligophyllum (plant) extract, Yohimbe (Pausinystalia Johimbe) bark extract(containt rauwolscine HCl).
I'm also attaching the ingredients of my multivitamin(Platinum Naturals Stressentials for Women)
Posted Mon, 1 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Nsah Bernard 1 hour later
Hello XXXXXXX

Thanks for posting on XXXXXXX

I am Dr. Nsah and I am pleased to be able to assist you with your query,

Wellbutrin SR (bupropion) and caffeine are known to have drug interactions. Caffeine increases toxicity of bupropion by unspecified interaction mechanism. Possible serious or life-threatening interaction. You need to be monitored closely if on both drugs or let your doctor give you alternative prescription. Their interaction may lower seizure threshold, so you need to keep bupropion as low as possible. If caffeine increases its toxicity then you might likely experience more side effects of bupropion than you should normally have.
There are no known possible interactions with the other ingredients and vitamins.
I suggest you use combination of medications with caution especially if not prescribed.
However, if you are interested in loosing weight, then you can start a weight program that can help you significantly loose weight.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: On Wellbutrin. Is it safe to take diet pill OxyElite Pro along with multivitamin medication? 6 minutes later
Thanks for your reply.
I have been losing weight for some time now(60+ lbs. in 9 months) but as I'm getting closer to my goal it's getting more difficult, so I wanted to try this pill as people have had great results with it. I'm just a bit worried because it's formulated by physicians, not doctors, and is not FDA approved.

I do have caffeinated drinks, coffee and tea, on a regular basis(1 - 2 cups of coffee daily and 1 - 2 cups of oolong tea daily) and I don't have any problems at all. If the main issue is caffeine, do you think I would be fine if I'm just taking 1 pill per day and reducing my caffeine intake(or cutting out caffeinated drinks altogether)?

I also wanted to add that I take an allergy pill(Reactine - cetirizine hydrochloride 5 mg to 10 mg daily). I take it daily for my food allergies, even though I avoid wheat I still get reactions to something unknown, so I just take it everyday. Would there be any interactions with this drug?
(i meant to put pharmacists, not physicians :))

Thank you
 
 
Answered by Dr. Nsah Bernard 10 minutes later
Hello,

Thanks for posting back,

There are no known interactions between cetirizine XXXXXXX and caffeine/wellbutrin so you are free to take. The interaction will still be between caffeine + wellbutrin.
Well ones drug interactions are established, it is always wise to take the medications with interactions irrespective of dosage. Even if you are cutting on caffeinated drinks, there still some slight quantity of caffeine that can interact with wellbutrin (manufacturers did not precise the quantity that will not cause any significant interaction effects). Like I said before you may proceed with caution and the opinion of your doctor should be seek.

Hope this helps further.
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor